MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HUMERAL HEAD TRIAL 44X15.25; SHOULDER INSTRUMENT - HEAD TRIAL

DEPUY IRELAND - 3015516266 HUMERAL HEAD TRIAL 44X15.25; SHOULDER INSTRUMENT - HEAD TRIAL
Catalog Number 620044152
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trials have broken parts on the bottom, and the glenosphere tip was internally stripped.The event did not happened during a surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received "it was reported that the trials have broken parts on bottom and the glenosphere tip internally stripped.The event did not happened during a surgery." the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that humeral head trial had broken the internal tabs.The broken fragments were not returned for evaluation.Per inhance¿ shoulder system anatomic surgical technique (103832905 rev b) page 18, the humeral head trials are offered with a modular offset taper adapter trial.To assemble the two components, orient the offset taper adapter trial so that the taper and laser line are facing up.Align the laser mark on the offset taper adapter trial with the c and laser line on the underside of the humeral head trial so that the flexible nub on the offset taper adapter trial sits with the notch on the underside of the humeral head trial marked c.Then apply pressure to snap the two components together.Humeral head trial disassembly, page: 21: to remove the humeral head trial, assemble the head distractor to the impactor handle and place between the resection and the humeral head.To remove the offset taper adapter trial from the humeral head trial, rotate the offset taper adapter trial counterclockwise until the ramps unlock it from the head.From the e=eject position, additional counterclockwise rotation of the offset taper adapter trial will push it up the ramp and out of the humeral head trial.The observed breakage of the device was consistent with a component failure that may have been caused by exposure to unintended forces during the assembling or disassembling process.The overall complaint was confirmed as the observed condition of the humeral head trial would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: g1 (manufacturing site name).Corrected: h3.

Brand Name
HUMERAL HEAD TRIAL 44X15.25
Common Device Name
SHOULDER INSTRUMENT - HEAD TRIAL
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22357525
Report Number1818910-2025-10871
Device Sequence Number8621239
Product Code HWT
UDI-Device Identifier10603295539193
UDI-Public(01)10603295539193(10)319001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620044152
Device Lot Number319001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown